Desogen Irregular Periods, Non Existant, Body Odor, Yeast Infection, Body Acne
I stopped taking Desogen two months ago after being on it for about 3 years (just wanted to take a break from pills). When I first started taking it, my skin stopped breaking out (face and body acne), which was nice, but my lips were dry and irritated for ... more »
I stopped taking Desogen two months ago after being on it for about 3 years (just wanted to take a break from pills). When I first started taking it, my skin stopped breaking out (face and body acne), which was nice, but my lips were dry and irritated for the first few months. My breasts increased in size slightly---they seemed to be more full (they returned to normal size one month after I stopped taking it). I gained about 10-15 pounds in the first few months, which made me feel bulky everywhere (even arms). This weight did not come off when I stopped taking it, but it seems that the weight has shifted to my mid section. Not pleasant. I was extremely irritable while taking this pill, and found it hard to contain anger once I started feeling upset (very short temper). I wasn't so much depressed, it was more that I didn't enjoy things as much as I used to. I also started getting horrible HORRIBLE premenstral abdominal pain/cramping over the last year while taking the Desogen. My sex drive decreased greatly during the first 3-4 months while taking it, but it did return (never as strong as before though). Other observations that I've made since being OFF this pill: change in overall body odor (body odor was almost non-existant while on the pill), vaginal dryness immediately after periods, skin started breaking out everywhere about 1.5 months after stopping, irregular periods (start time and length), I feel much more happy/relaxed, incredibly severe yeast infection 2 months after stopped (none during 3 years taking it), pregnancy-like symptoms during pre-menstral time (first two periods after stopped taking). I guess I am shocked at how much pills can affect the body. I am afraid to start taking it again --even if my skin was beautiful. My doctor gave me a perscription for a lower estrogen pill, but I haven't started it yet--- I just feel so unsure about this whole birth control method now. I hope this helps someone make a decision if nothing else!